15 years ago I was prescribed Ativan 1.0mg just 6 months ago I asked my doctor to cut the amount in half but I tried but could not and started taking the .5 twice a day and then 24 days ago I stopped cold turkey, my blood pressure spiked at the doctor's office. 4 days ago on June 11, 2012, I had a blood pressure of 165/92 and I had had fluctuating blood pressures from 138/80 to 142/80 with accassional spikes in blood pressure to 155 to 165 over 90. Because of my most recent blood pressure reading my doctor put me on Amlodipine 5mg once a day and wants to do a 3 week follow up. I realize my blood pressure is high but realize I read many cases where Cold Turkey of a Benzodiazepine like Lorazepam, aka Ativan, and it's been 24 days since I had one of these Ativan pills, that blood pressure can and in deed does often become elevated. My main concern is, since this is the case with me, Can I expect my blood pressure, to go down to a level once I have gone off Ativan for a long enough time make it possible for me to stop taking the Calcium Channel Blocker Amlodipine or do I have to take this for the rest of my life even after Ativan withdrawal symptoms go away in time and I start a more healthy regimen of exercise and proper diet and weight loss? I am 203 pounds and 54 years male.
14 Jun 2012
Blood pressure can elevate during withdrawals, & then can go back to normal. What was your blood pressure before while you were stil lon ativan? that would be a better clue than to wonder if it will always be high, as it will go up during the withdrawal period. Hopefully it will settle back down on it's own, but don't stop the blood presuure med without your physicans consent. You can check your BP at most pharmacies, & it a good to keep track of it anyway. How is your general health too is an important question. You say upi weogh 203lbs. I would bet a good diet & exercise program is going to help you get badk to normal in no time. there are no guarantees with bolld pressure altho', & your doctor should be your best advisor as to whether the changes you make & you keeping a record of your blood pressure. whether you can eventually sotp the BP med. I should also mention that a lot of times, our Bp spikes at the doctors offic .
It's called white coat symdrome, & many doctors know this so don't get super excited if it's a wee bit high. Make sure they check both arms when they check your bolld pressure too. There is usually a difference in each arm. Just my thoughts... Mary
15 Jun 2012
Hey Lookat, I think it is very dangerous to go cold turkey on Benzos.
Although I take BP medicine daily, if I get caught in a situation where I
have to abstain from them for a while, my BP hits the roof and my pain
level also increases. Personaly me, I would taper down, if you have that
option. Good Luck and hope you will feel better soon.
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Anxiety - I stopped taking lexipro/welbutran 5 days ago cold turkey after being on them for 5 years?
... for panic disorder... i feel awfel.. i have jittery eyes, i cry alot and about abillion other issues.. i quit taking them because the worse i got ...
2 answers • 15 Sep 2010
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
i was taking 2 bars a day and i just stopped cold turkey and not by choice. Im having the worst anxiety ive ever had and dizziness shortness of ...
4 answers • 9 Oct 2012
I took 20mg of Lexapro for four years for depression and anxiety and stopped taking it 7 days ago cold turkey. I would have tapered off of it but my ...
1 answer • 16 Apr 2013
Days ago. Have Anxiety, no appetite, nausea, diarrhea, suicidality, hot/cold, high blood sugar, blurry vision. Heartburn. Stressors. Crying. On and ...
2 answers • 29 Nov 2013
I have been having panic attacks for several months now and was prescribed ativan as needed. I was only taking every other couple days. Got to the ...
2 answers • 10 Nov 2015